Jump to content

Recommended Posts

I've had a bit of an issue on my new dosage of 150mg Effexor.  I had trouble on this dosage before as well.

I've had a lot of restlessness, had this feeling like I want to cry but can't, no appetite, and generally I've been so uncomfortable.   I dont really have the leg symptoms like I'm reading.  It could just be anxiety.  I'm only 12 days on new dosage.

I'm wondering if someone could describe to me what Akathisia actually does or feels like?  Would I know for sure if I was experiencing it?  I don't see my PDoc for another couple weeks.  Do benzos help with it?  I'm allowed to take Ativan as needed.

Edited by BrianOCD
Link to comment
Share on other sites

You Can't sit still. It hurts to stay still. If I wasn't pacing I had to sit in a rocking chair. It was so bad on abilify that I used to have to walk on a track several times a day. Mentally it's very taxing. Why the fuck can't I sit...it can make you suicidal...which is extreme but happened to me on abilify. I noticed no appetite change and while it was mental anguish it wasn't an I have to cry feeling. Of course you could just be presenting a little bit differently or it could be mingling with your symptoms. And yes benzos help...but id use small doses several times a day instead of one big dose 

Link to comment
Share on other sites

3 minutes ago, Iceberg said:

You Can't sit still. It hurts to stay still. If I wasn't pacing I had to sit in a rocking chair. It was so bad on abilify that I used to have to walk on a track several times a day. Mentally it's very taxing. Why the fuck can't I sit...it can make you suicidal...which is extreme but happened to me on abilify. I noticed no appetite change and while it was mental anguish it wasn't an I have to cry feeling. Of course you could just be presenting a little bit differently or it could be mingling with your symptoms. And yes benzos help...but id use small doses several times a day instead of one big dose 

Thanks for reply Iceberg.

It's hard for me to distinguish it from the startup symptoms of Effexor.  I know they too are pretty harsh.

I'm on relatively low dosage of Seroquel, which I know would help it, however, I'm trying to avoid oversedation.  The effexor increase has been more sedating.

Do you think it will pass?  It's a strange restless feeling, I'd describe it as more mental, and seems to go away while I'm in motion.  But it's hard to be awake and relaxed.

Edited by BrianOCD
Link to comment
Share on other sites

Honestly the best thing to do is ask the doc. It's hard to tell exactly how you feel over the interwebs. I would say tho that restlessness can be its own seperate side effect from akathisia. And seroquel actually might not help as some antipsychotics can make it worse-rare-but possible. The benzos are more time tested If it truly is akathisia. Inderal is known to help too....but I'd talk to your doc before you label it 

Link to comment
Share on other sites

31 minutes ago, Iceberg said:

Honestly the best thing to do is ask the doc. It's hard to tell exactly how you feel over the interwebs. I would say tho that restlessness can be its own seperate side effect from akathisia. And seroquel actually might not help as some antipsychotics can make it worse-rare-but possible. The benzos are more time tested If it truly is akathisia. Inderal is known to help too....but I'd talk to your doc before you label it 

Do you think I'd still be having startup anxiety after 12 days?

Link to comment
Share on other sites

Well previously on high dosages of Effexor it killed my anxiety nicely.

However I was on 300mg.  Different dosages, different effects.

Effexor feels very different depending on the dosage that's for sure.  I feel like it's a different drug almost depending on where I'm at.

Link to comment
Share on other sites

  • 2 weeks later...
On 8/16/2017 at 3:29 PM, BrianOCD said:

I've had a bit of an issue on my new dosage of 150mg Effexor.  I had trouble on this dosage before as well.

I've had a lot of restlessness, had this feeling like I want to cry but can't, no appetite, and generally I've been so uncomfortable.   I dont really have the leg symptoms like I'm reading.  It could just be anxiety.  I'm only 12 days on new dosage.

I'm wondering if someone could describe to me what Akathisia actually does or feels like?  Would I know for sure if I was experiencing it?  I don't see my PDoc for another couple weeks.  Do benzos help with it?  I'm allowed to take Ativan as needed.

greetings,

unsure if you're still having this problem...? but i can tell you what akathisia feels like for me. the worst i had was from prolixin depot injection. i have never taken effexor, so cannot speak to whether it could even produce akathisia--EPS are more commonly associated with antipsychotics and that's where my familiarity lies.

at best, i felt like i couldn't sit down, couldn't stop moving, and like i kinda wanted to turn myself inside out.

at worst, i was unslept for several days...i couldn't sit, much less lie down. i wanted to turn myself inside out or at least claw off my skin from the feeling of needing to get it off me. i wouldn't say that i felt like i wanted to cry from the prolixin injection itself, but i was emotionally exhausted from being awake and in motion and hating the feeling of my own skin on my body and unbearable urges of needing to turn self inside out.

what helped: not benzodiazepines, though those may help some. i took propranolol. other medications that are used for akathisia are benedryl (not taken it for that), artane, and cogentin. i was also given, and i think this is because my depot injection caused it and the propranolol wasn't an instant fix, a dose of a barbituate to help me sleep.

i hope this is a moot point and you're no longer having this issue, but i saw your post and, in case you've not sorted it, thought to reply.

best wishes to you,

melli x

Link to comment
Share on other sites

 Share

×
×
  • Create New...